Hail, Canadian
- When
- June 5, 1:20 AM CST
- Where
- Canadian County, 3 mi ESE of Union City
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.367, -97.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 1:20 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 215 AM CDT SAT JUN 5 2004 .DISCUSSION... THE NORTH SOUTH BROKEN LINE OF STORMS THAT HAVE BEEN DEVELOPING EARLY THIS MORNING THROUGH CENTRAL OK HAVE BEEN IN AN AREA OF PERSISTENT DEEP-LAYER MOISTURE CONVERGENCE AIDED BY THE LOW LEVEL JET. THIS MAY LINGER FOR A WHILE AFTER SUNRISE. THE OLDER COMPLEX ACROSS NORTH TX WILL HAVE MOSTLY MOVED SOUTHEAST OF OUR AREA BY SUNRISE...BUT ADDITIONAL DEVELOPMENT MAY CONTINUE BEHIND THE MAIN AREA THIS MORNING. BY MIDDAY THINGS ARE EXPECTED TO BE AT A RELATIVE LULL BEFORE SYNOPTIC SCALE FORCES BEGIN TO INFLUENCE NORTHERN AND WESTERN OK WEATHER LATE THIS AFTERNOON AND OVERNIGHT. THE MEAN UPPER TROUGH IS EXPECTED TO SHIFT EAST SENDING SEVERAL SHORT WAVE TROUGHS AHEAD OF IT. THE ETA AND GFS ARE IN GOOD AGREEMENT THAT THE FIRST ONE MAY LIE SOUTHWEST-NORTHEAST ACROSS KS THIS AFTERNOON WITH THE SECOND ONE BEING A DEEPENING OF THIS ONE OVER CENTRAL OK LATE TONIGHT. THE LOW LEVEL JET FROM SOUTHWEST TO CENTRAL OK IS EXPECTED TO ONCE AGAIN BE A PLAYER TONIGHT. THE ASSOCIATED SYNOPTIC SURFACE BOUNDARY IS EXPECTED TO MOVE INTO NW OK LATE TONIGHT AND INTO CENTRAL OK SUNDAY MORNING BEFORE FADING SLOWLY AWAY SUNDAY AFTERNOON. POPS HAVE BEEN RAISED NEAR 80 PERCENT THROUGH CENTRAL AND SOUTHWEST OK FOR LATE TONIGHT. THE FOLLOWING BUILDING SURFACE RIDGE SHOULD KEEP TEMPERATURES ABOVE NORMAL AND RAIN CHANCES LOW UNTIL THROUGH LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 80 65 84 68 / 70 80 50 20 HOBART OK 86 66 87 68 / 30 80 30 20 WICHITA FALLS TX 89 68 88 70 / 40 80 60 20 GAGE OK 85 64 85 65 / 40 70 10 10 PONCA CITY OK 79 65 81 66 / 70 70 30 20 DURANT OK 80 67 83 70 / 60 50 60 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9 EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI JUN 4 2004
OKZ004>048-050>052-TXZ083>090-051200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MUCH OF OKLAHOMA LATE
THIS EVENING AND OVERNIGHT. THE SLIGHT RISK AREA IS NORTHEAST OF A
LINE FROM WOODWARD... TO HOBART... TO ARDMORE... TO DURANT.
ISOLATED SEVERE STORMS MAY ALSO OCCUR FROM MID-AFTERNOON INTO THIS
EVENING NEAR AND SOUTH OF THE RED RIVER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 4 PM...
THROUGH OVERNIGHT.
IMPACTS...
DAMAGING THUNDERSTORM WINDS... UP TO ABOUT 60 MPH WILL BE THE MAIN
THREAT. HAIL... UP TO NICKEL SIZE... WILL BE A SECONDARY THREAT WITH
THE STORMS TONIGHT. THE ISOLATED STORMS THIS AFTERNOON AND EVENING
WILL HAVE HAIL... UP TO QUARTER SIZE... AS THE PRIMARY THREAT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS MAINLY
DURING THE EVENING AND OVERNIGHT HOURS.
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE PERSISTED THROUGH THE MORNING OVER MUCH
OF CENTRAL AND NORTHERN OKLAHOMA. THIS HAS CREATED AN OUTFLOW
BOUNDARY THAT IS BEING REINFORCED BY DIFFERENTIAL HEATING... DUE TO
CLEAR SKIES SOUTHWEST OF THE THUNDERSTORM AREA. BY 4 PM... THE
BOUNDARY SHOULD LIE NEAR THE RED RIVER... AND A FEW STORMS MAY
DEVELOP ALONG IT. A FEW OF THESE STORMS MAY BECOME SEVERE... WITH
LARGE HAIL BEING THE MAIN CONCERN. THESE STORMS SHOULD MOVE SOUTH
OR SOUTHEAST TOWARD CENTRAL TEXAS THIS EVENING.
THE BEST CHANCES FOR SEVERE WEATHER WILL LIKELY BE TONIGHT AS STORMS
THAT DEVELOP IN THE HIGH PLAINS OF COLORADO THIS AFTERNOON DEVELOP
INTO A CLUSTER OF STORMS AND MOVE SOUTHEAST INTO THE AREA. A
SOUTHERLY LOW LEVEL JET IS EXPECTED TO DEVELOP OVERNIGHT
TRANSPORTING BETTER MOISTURE INTO THE AREA HELPING TO MAINTAIN THE
COMPLEX OF STORMS. DAMAGING WINDS WILL BE THE MAIN CONCERN...WITH
LARGE HAIL A SECONDARY CONCERN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY NIGHT DUE TO A
COLD FRONT MOVING INTO THE AREA AND AN ASSOCIATED UPPER LEVEL
DISTURBANCE. THUNDERSTORM CHANCES WILL CONTINUE INTO EARLY NEXT WEEK
AS WEAK IMPULSES MOVE THROUGH THE UPPER NORTHWESTERLY FLOW AND
VARIOUS SURFACE BOUNDARIES LINGER IN THE AREA. SLIGHT CHANCES FOR
THUNDERSTORMS WILL RETURN TO THE FORECAST THURSDAY NIGHT INTO FRIDAY
AS ANOTHER STORM SYSTEM PUSHES THE DRYLINE TOWARD WESTERN OKLAHOMA
AT THE END OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
CMS
EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1214 AM CDT SAT JUN 5 2004 OKZ036-037-050530- JACKSON OK-TILLMAN OK- 1214 AM CDT SAT JUN 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND TILLMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER ELMER AT 1214 AM CDT...MOVING SOUTHEAST AT 35 MPH. THIS STORM COULD PRODUCE HAIL UP TO THE SIZE OF DIMES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1249 AM CDT SAT JUN 5 2004 OKZ037-050600- TILLMAN OK- 1249 AM CDT SAT JUN 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF TIPTON AT 1249 AM CDT...MOVING EAST SOUTHEAST AT 30 MPH. THE STORM LIKELY CONTAINS SMALL HAIL. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 120 AM CDT SAT JUN 5 2004 OKZ038-050630- COMANCHE OK- 120 AM CDT SAT JUN 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF INDIAHOMA AT 120 AM CDT...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 133 AM CDT SAT JUN 5 2004 OKZ038-050645- COMANCHE OK- 133 AM CDT SAT JUN 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF INDIAHOMA AT 133 AM CDT...MOVING EAST AT 30 MPH. HAIL TO NEAR ONE INCH IN DIAMETER WILL BE POSSIBLE. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 147 AM CDT SAT JUN 5 2004 OKZ027-050700- GRADY OK- 147 AM CDT SAT JUN 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF TUTTLE AT 147 AM CDT. THE STORM WAS NEARLY STATIONARY. HEAVY RAIN AND HAIL TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 200 AM CDT SAT JUN 5 2004 OKZ024-027-050715- CANADIAN OK-GRADY OK- 200 AM CDT SAT JUN 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN AND GRADY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF TUTTLE AT 200 AM CDT...MOVING NORTH AT 10 MPH. THIS STORM WILL LIKELY CONTAIN HEAVY RAIN AND HAIL POSSIBLY TO NEAR ONE INCH IN DIAMETER. CJS
The Norman radar (KTLX), 55 km away, was scanning. The volume nearest the first event began at 07:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409130.